MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER GUIDEWIRE; WIRE, GUIDE, CATHETER

ABBOTT MEDICAL AMPLATZER GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GUIDEWIRE
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 03/10/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022 the patient underwent an implant of a 20mm amplatzer amulet left atrial appendage occluder for a left atrial appendage (laa) closure procedure.During the procedure a the procedure was completed successfully and the occluder was performing as intended.The night of (b)(6) 2022, the patient developed issues with their blood pressure.Transesophageal echocardiogram (tee) revealed that the patient had a pericardial effusion leading to tamponade.A pericardiocentesis was immediately performed but the bleeding was uncontrolled.The patient was sent to open heart surgery at a different hospital.During the surgery, a hole was found in the laa.After the surgical procedure, the patient was closely observed.Two days post surgical procedure, the patient passed away due to multi-organ system failure.It was thought that the laa was perforated using the amplatzer guidewire prior to the occluder placement.There are no allegations against the 20mm amplatzer amulet occluder.
 
Additional Manufacturer Narrative
An event of pericardial effusion leading to tamponade, a hole found in the left atrial appendage (laa), and patient death was reported.A returned device assessment could not be performed as the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined, but is consistent with the guidewire puncturing a hole in the cardiac tissue.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.

Brand Name
AMPLATZER GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14313821
Report Number2135147-2022-00244
Device Sequence Number5373521
Product Code DQX
UDI-Device Identifier00811806010724
UDI-Public00811806010724
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K053187
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberGUIDEWIRE
Device Catalogue Number9-GW-002
Device Lot Number9941415
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer05/24/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale